MAUDE Adverse Event Report: STRYKER SPINE-FRANCE SLIDE TRIAL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE SLIDE TRIAL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48361234
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: the surgeon used a mallet to push the trial in.Upon trying to remove the trial with the slap hammer the trial inserter broke, leaving the threaded portion inside the trial and the trial in the patient.It was removed with a kocher and caused a 5 minute surgery delay; the anchor attached to the white cartridge was loaded backwards.As the surgeon went to put the anchor down the slot he notice the pointed tip was not pointing out.The scrub tech removed the anchor and reloaded it properly.This resulted in a 2 minute surgery delay; one of the screws on the retractor ring came out.It was able to be put in and the ring was able to be locked down.The locking nut on one of the retractor arms is stuck in the locked position.It is unable to be loosened to remove the ring.The ring was disassembled to remove it from the arm.This did not cause a delay in the surgery.
 
Additional Manufacturer Narrative
Method: device history review, complaint history review, risk assessment; result: the slide handle was not returned.No relevant manufacturing issues were found upon dhr review.Conclusion: without the device, the root cause of this event is inconclusive.
 
Event or Problem Description
It was reported that the surgeon used a mallet to push the trial in.Upon trying to remove the trial with the slap hammer the trial inserter broke, leaving the threaded portion inside the trial and the trial in the patient.It was removed with a kocher and caused a 5 minute surgery delay.The anchor attached to the white cartridge was loaded backwards.As the surgeon went to put the anchor down the slot he notice the pointed tip was not pointing out.The scrub tech removed the anchor and reloaded it properly.This resulted in a 2 minute surgery delay.One of the screws on the retractor ring came out.It was able to be put in and the ring was able to be locked down.The locking nut on one of the retractor arms is stuck in the locked position.It is unable to be loosened to remove the ring.The ring was disassembled to remove it from the arm.This did not cause a delay in the surgery.

Brand Name
SLIDE TRIAL HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5978438
Report Number0009617544-2016-00377
Device Sequence Number13472932
Product Code LXH
UDI-Device Identifier07613327269147
UDI-Public(01)07613327269147
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48361234
Device Lot Number14C536
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/26/2016
Supplement Report FDA Received Date11/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1